Thyroid UK
90,399 members104,764 posts

Please help I had my T3 taken away and endo is saying I have general anxiety disorder (advised to repost)

I am new and I really need help. Before I start crying here is my story - I was diagnosed 10 years ago with hypothyroidism. I have never felt completely well on Levothyroxine and T3 changed all that and everything to me felt like it "made sense" and I felt like myself. I have a clinical need for it identified by my previous endocrinologist and since it has been taken away I feel tired, moody, am constipated, periods back to being heavy and irregular, skin very dry. I feel so isolated. I am 25 years old and I don't feel like my age, I feel 3 times that. Feeling and being so ill has cost me my family, relationships, social life and job. My current endo has also given me a diagnosis of general anxiety disorder. Endo did not increase dose of Levothyroxine when T3 was removed and he said conversion of T4 to T3 was not relevant even though endo before him said I cannot convert T4 to T3 hence why T3 was added. Please, if anyone could advise I would be grateful.

TSH 1.40 (0.2 - 4.2)

Free T4 19.4 (12 - 22)

Free T3 4.0 (3.1 - 6.8)

On just 175mcg Levothyroxine now on 25mcg Levothyroxine

14 Replies
oldestnewest

Natasha1234,

Why have you started a new post? There is less information in this post than your original.

How long have you been on 25mcg?

Reply

I was advised to start another post by another member. I have been on 25mcg since October 2017

Reply

Natasha1234,

You should have a thyroid blood test 6 weeks after dose was reduced to 25mcg. I suspect you are very undermedicated now and that is why you are feeling so bad not because of the loss of 10mcg T3.

Arrange the blood test early in the morning when TSH is highest and fast (water only) as TSH drops after eating and drinking. Take Levothyroxine after the blood test. Post the results and ranges in a new question and members will advise.

I don't think either of your endos have treated you well. The first reduced Levothyroxine too much when adding in a small 10mcg dose of T3. The second was crass to reduce dose to 25mcg when FT3 was already below range. By the way, an endocrinologist is not competent to diagnose generalised anxiety disorder and yours is not even a competent endocrinologist. Hopefully your GP will have a better idea of how to treat you.

4 likes
Reply

Ah, right. What greygoose meant was, post a new thread asking how you can complain about having your liothyronine taken away.

There are some threads around here which provide advice on what to do to get it reinstated - I’ll see if I can find one...

1 like
Reply

I didn't realise that was what I was meant to have done

Reply

No, I realise that - it’s ok. :)

OK, here’s one: healthunlocked.com/thyroidu...

Reply

Thanks so I write to my local mp? I wouldn't know what to write and I see my GP tomorrow about this

Reply

In the thread I linked to, did you see the link to the BTA page?

As part of that, there’s this link which is intended to be read by GPs. british-thyroid-association...

Print it off, and show it to your GP, explaining that you feel awful since you had your liothyronine taken away.

Reply

Your endo should read this one: british-thyroid-association...

(Your GP might like to see this one too)

Reply

Ok will do this thanks

Reply

Both documents state that liothyronine shouldn’t be withdrawn from patients without discussion with patients and particularly not where liothyronine has been beneficial.

Reply

It is not their decision to withdraw T3 but the patient's. Unfortunately on this forum we've all had to help one another as it seems not to be forthcoming from doctors or endocrinologists. They just do not know anything at all about treating people with hypothyroidism.

We have to read, learn and ask questions and it wont below before know that most of the doctors/Endos.

You can also print out the following by Dr Toft, who was President of the British Thyroid Association.

healthunlocked.com/thyroidu...

Reply

Don't worry. We've all done something when first joining. Soon we learn 'the ropes'.

Reply

This is dreadful. I would copy your post to the BTA and also NHS England (assumingyou are in England) and ask them what they are going to do. It won't do any harm to rattle their cages. I wonder if you could go above this endo's head and complain to their senior on the basis they are failing you.

3 likes
Reply

You may also like...